Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online
Ask a Dentist   »  

Removed teeth. Face is swollen and having little pain. Took advil but no relief. Is it normal for face to be swollen?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2266 Questions
hi yesterday i had 3 teeth removed on the bottom of my mouth, today i woke up and my face was swollen, i had a little pain but nothing that 2 advil didn't help. Is it normal for my face to be swollen.
Posted Sat, 31 Aug 2013 in Dental Health
Answered by Dr. Ram Choudhary 42 minutes later
Brief Answer:
May be due to associated infection

Detailed Answer:
Hi Ckraynak,
Thanks for posting your query.
The swelling is expected in tooth extraction due to local injury but infection is an added possibility and a serious concern if the procedure was not done under sufficient antibiotic cover.
If the pain is of pulsating and throbbing nature the infection is more probable.
You should get reviewed by a local physician and get antibiotics prescribed if appropriate.
Taking advil as required is okay.
Hope I have answered your query.
If you have any questions I will be happy to answer.
Please close the query if you have no other questions.
Wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor